Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 34, NWS Buffalo, NY

March 30, 2012

NWS Buffalo, NY issued this small craft advisory at Mar 30, 2012, 3:58 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2012, 3:58 PM EDT (19:58 UTC)
Expired
Mar 31, 2012, 4:00 PM EDT
In force
24 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

187 
WHUS71 KBUF 301958
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
358 PM EDT FRI MAR 30 2012

LEZ040-041-310400-
/O.NEW.KBUF.SC.Y.0034.120330T1958Z-120331T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
358 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SATURDAY. 

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-310400-
/O.NEW.KBUF.SC.Y.0034.120330T1958Z-120331T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
358 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT SATURDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
417 
WHUS71 KBUF 310221
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1021 PM EDT FRI MAR 30 2012

LEZ040-041-311030-
/O.CON.KBUF.SC.Y.0034.000000T0000Z-120331T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1021 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-311030-
/O.CON.KBUF.SC.Y.0034.000000T0000Z-120331T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1021 PM EDT FRI MAR 30 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
SATURDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
844 
WHUS71 KBUF 310711
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
311 AM EDT SAT MAR 31 2012

LEZ040-041-311515-
/O.EXT.KBUF.SC.Y.0034.000000T0000Z-120331T1700Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
311 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-311515-
/O.CON.KBUF.SC.Y.0034.000000T0000Z-120331T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
311 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
190 
WHUS71 KBUF 311336
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
936 AM EDT SAT MAR 31 2012

LOZ043-312000-
/O.EXA.KBUF.SC.Y.0034.000000T0000Z-120331T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
936 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-311700-
/O.CON.KBUF.SC.Y.0034.000000T0000Z-120331T1700Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
936 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-312000-
/O.CON.KBUF.SC.Y.0034.000000T0000Z-120331T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
936 AM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
958 
WHUS71 KBUF 311751
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
151 PM EDT SAT MAR 31 2012

LOZ042-043-312000-
/O.CON.KBUF.SC.Y.0034.000000T0000Z-120331T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
151 PM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
745 
WHUS71 KBUF 311943
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
343 PM EDT SAT MAR 31 2012

LOZ042-043-312045-
/O.EXP.KBUF.SC.Y.0034.000000T0000Z-120331T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
343 PM EDT SAT MAR 31 2012

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

WINDS AND WAVES HAVE DIMINISHED...THEREFORE THE SMALL CRAFT
ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 PM.

$$

JJR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 3:42 PM EDT, 16 minutes earlier.

Area forecast discussion, Mar 30, 3:42 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT FRI MAR 30 2012

.SYNOPSIS...
LOW PRESSURE OVER INDIANA WILL SLIDE EAST ACROSS OHIO AND
PENNSYLVANIA. PRECIPITATION WILL OVERSPREAD THE REGION THIS EVENING
AND OVERNIGHT IN THE FORM OF RAIN AND WET SNOW. THE LOW WILL REACH
THE MID ATLANTIC COAST SATURDAY AFTERNOON ALLOWING A RIDGE OF HIGH
PRESSURE TO BUILD ACROSS THE REGION ON SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
LOW PRESSURE OVER NORTHERN INDIANA WILL MOVE EAST ACROSS OHIO THIS
EVENING. PRECIPITATION ASSOCIATED WITH THIS SYSTEM HAS ALREADY
REACHED WESTERN LAKE ERIE. ALTHOUGH AIRMASS IS QUITE DRY ACROSS THE
AREA IT SHOULD START TO FALL IN OUR CWA WITHIN THE NEXT SEVERAL
HOURS.

AT THIS POINT NO TSTMS HAVE BEEN INCLUDED IN THE FORECAST THOUGH
WILL HAVE TO KEEP AN EYE ON THIS ACROSS THE EXTREME WESTERN SOUTHERN
TIER.

PRECIP WILL BEGIN AS ALL RAIN INITIALLY ACROSS THE AREA BUT EXPECT
THE RAIN TO MIX WITH/CHANGE TO WET SNOW IN A SWATH FROM THE NIAGARA
FRONTIER ACROSS THE FINGER LAKES TO THE TUG HILL. THE NORTHEAST FLOW
OFF THE WARMER WATERS OF LAKE ONTARIO WILL LIMIT SNOW AMOUNTS
GENERALLY BELOW THE ESCARPMENT FROM NIAGARA INTO MONROE COUNTIES.
HIGHEST AMOUNTS RIGHT NOW WILL BE FOCUSED ON THE HIGHER ELEVATIONS
OF STRETCHING FROM WYOMING THROUGH LIVINGSTON TO ONTARIO COUNTIES
WHERE TWO TO FOUR INCHES ARE POSSIBLE.

THERE STILL IS A GREAT DEAL OF UNCERTAINTY IN THE FORECAST AS ANY
DEVIATION IN THE TRACK COULD GREATLY ALTER THE SNOWFALL
AMOUNTS/LOCATIONS. IN ADDITION...THE MELTING OF FALLING SNOW COULD
CAUSE BOUNDARY LAYER TEMPERATURES TO COOL MORE AND RESULT IN PERIODS
OF MORE STEADY SNOW.

ON SATURDAY AS THE LOW CONTINUES TO MOVE TOWARDS THE COAST IT LOSES
ITS INFLUENCE ON THE REGION THOUGH LOW CLOUDS ARE EXPECTED TO LINGER
THROUGH THE MORNING CLEARING FROM THE NORTHWEST DURING THE AFTERNOON
HOURS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
HIGH PRESSURE OVER THE REGION SATURDAY EVENING WILL PROVIDE A BRIEF
INTERVAL OF MAINLY DRY WEATHER TO START THE PERIOD...BEFORE YET
ANOTHER WAVE OF LOW PRESSURE SLIDES SOUTHEAST ACROSS THE REGION ON
SUNDAY...IN ASSOCIATION WITH A FAIRLY VIGOROUS SHORTWAVE TROUGH
SLIDING THROUGH THE PREVAILING NORTHWESTERLY FLOW ALOFT. THESE
FEATURES BOTH APPEAR TO HAVE ENOUGH ASSOCIATED LIFT AND MOISTURE TO
RESULT IN A LIKELIHOOD OF SOME PRECIP AS THEY PASS THROUGH...WITH
ALL GUIDANCE STILL SUGGESTING THAT THE BEST PRECIPITATION CHANCES
WILL STRETCH FROM PORTIONS OF THE NIAGARA FRONTIER NORTH AND EAST OF
KBUF...EASTWARD ACROSS THE FINGER LAKES AND NORTH COUNTRY.

THE ABOVE SAID...THE SHORT TERM GUIDANCE ALSO CONTINUES TO EXHIBIT
SIGNIFICANT TIMING DIFFERENCES WITH THIS WAVE...WITH THE FASTEST GFS
SOLUTION NOW BRINGING PRECIP INTO THE AREA AS EARLY AS SUNRISE ON
SUNDAY MORNING...THE GEM GLOBAL A FEW HOURS SLOWER...AND THE NAM ON
THE SLOW END OF THE SPECTRUM AT 6 OR SO HOURS SLOWER THAN THE GFS.
THE SPEED AT WHICH THE PRECIP ARRIVES WILL HAVE A BIG IMPACT ON THE
INITIAL PRECIP TYPE ACROSS OUR EASTERN ZONES...WITH A FASTER ARRIVAL
TIME ALA THE GFS FAVORING THE PRECIP STARTING AS A RAIN/SNOW SHOWER
MIX OR EVEN JUST SNOW SHOWERS GIVEN THE COLDER TEMPS THAT WILL BE IN
PLACE EARLY SUNDAY MINORING...BEFORE DIURNAL WARMING INDUCES A
CHANGEOVER TO ALL RAIN. IN CONTRAST...A SLOWER ARRIVAL TIME ALA THE
NAM WOULD FAVOR MORE IN THE WAY OF JUST PLAIN RAIN. AT THIS TIME
WILL ELECT TO ERR ON THE SIDE OF CAUTION AND FAVOR THE FASTER
GFS/GEM SOLUTIONS AS PER EXISTING CONTINUITY...BRINGING CHANCES OF
RAIN AND/OR SNOW SHOWERS INTO THE AREA EARLY SUNDAY MORNING...THEN
RAMPING POPS UP TO HIGH CHANCE/LIKELY BY EARLY AFTERNOON. AS ALL
MODEL SOUNDINGS AND MODEL PLAN VIEWS NOW SUGGEST ANY INSTABILITY
REMAINING TO THE SOUTHWEST OF OUR AREA...HAVE ALSO PULLED THE
MENTION OF THUNDER FROM THE FORECAST ACROSS WESTERN NEW YORK.

TEMPS ON SUNDAY REMAIN A BIT TRICKY GIVEN THE UNCERTAINTY STILL
SURROUNDING THE TIMING OF THIS SYSTEM...SO FOR NOW WILL AIM A BIT ON
THE CONSERVATIVE SIDE WITH HIGHS RANGING FROM THE MID 40S ACROSS THE
NORTH COUNTRY TO THE MID 50S ACROSS THE SOUTHERN TIER...WITH THE
CAVEAT THAT ACTUAL READINGS COULD BE EITHER A BIT HIGHER OR LOWER
DEPENDING UPON THE EXACT TRACK OF THE LOW...AND HOW QUICKLY ITS
PRECIP ARRIVES.

SUNDAY NIGHT SHOULD THEN FEATURE A FAIRLY QUICK END TO ANY SHOWER
ACTIVITY AS THE SHORTWAVE AND SURFACE LOW DROP TO OUR
SOUTHEAST...WITH COLD ADVECTION BEHIND THESE FEATURES SENDING TEMPS
BACK DOWN INTO THE 30S.

ON MONDAY...SURFACE BASED RIDGING OVER HUDSON BAY WILL NOSE
SOUTHWARD INTO THE LOWER LAKES REGION...WHILE RIDGING ALOFT BUILDS
EAST FROM THE UPPER MISSISSIPPI VALLEY. THIS WILL RESULT IN A DRY
DAY...ALONG WITH SLIGHTLY ABOVE NORMAL TEMPERATURES IN THE UPPER 40S
TO MID 50S. DRY AND QUIET WEATHER WILL THEN CONTINUE THROUGH MONDAY
NIGHT AS THE SURFACE RIDGE AXIS SLIDES EAST INTO NEW ENGLAND...AND
UPPER RIDGE BUILDS EAST INTO THE FORECAST AREA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE NEXT SYSTEM OF INTEREST WILL ARRIVE ON TUESDAY AS UPPER LEVEL
TROUGHING OVER CENTRAL CANADA AND THE NORTHERN PLAINS DIGS
SOUTHEASTWARD INTO THE GREAT LAKES...WITH ITS ASSOCIATED SURFACE LOW
SLIDING EAST INTO OUR AREA. WARM ADVECTION IN ADVANCE OF THE LOW
WILL BRING SOME FURTHER MODERATION IN TEMPS...THOUGH THE MEDIUM
RANGE GUIDANCE CONTINUES TO EXHIBIT DIFFERENCES WITH RESPECT TO
EXACTLY HOW STRONG THE SURFACE WAVE WILL BE...AND CONSEQUENTLY HOW
MUCH OF A SOUTHERLY RETURN FLOW AND RESULTANT WARMING WILL OCCUR.
FOR NOW...WILL JUST INDICATE A MODEST 5-10 DEGREE BUMP IN TEMPS FOR
TUESDAY...ALONG WITH THE CHANCE FOR SOME SHOWERS AS THE SURFACE LOW
PUSHES INTO THE AREA. SOUTH OF THE LOW TRACK...SOME THUNDER MAY ALSO
BE POSSIBLE.

ONCE THIS SYSTEM EXITS TO OUR EAST TUESDAY NIGHT...THE GUIDANCE IS
IN GOOD AGREEMENT THAT THE MAIN UPPER LEVEL TROUGH WILL DIG FURTHER
INTO THE GREAT LAKES AND NORTHEAST ON WEDNESDAY...WITH ITS AXIS THEN
ONLY SLOWLY DRIFTING EAST TO THE ATLANTIC COAST BY THE END OF THE
WORK WEEK. MEANWHILE AT THE SURFACE...HIGH PRESSURE AND DRIER AIR
WILL SLOWLY BUILD SOUTHEAST FROM CENTRAL CANADA. UNDER THIS
LARGE-SCALE REGIME...OUR WEATHER WILL TURN COOLER AGAIN FOR THE
WEDNESDAY-FRIDAY PERIOD...AND EVENTUALLY DRIER AS WELL. IN FACT...BY
WEDNESDAY AND THURSDAY NIGHTS...WE COULD AGAIN BE LOOKING AT THE
POSSIBILITY OF FREEZING TEMPERATURES AT NIGHT...WHICH WOULD BE A
CONCERN FOR ANYONE WITH SENSITIVE VEGETATION THAT HAS BUDDED OUT
EARLY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
MID AND HIGH CLOUDS IN ADVANCE OF THE NEXT SYSTEM WILL CONTINUE TO
OVERSPREAD THE AREA FROM WEST TO EAST DURING THE LATE AFTERNOON
AND EVENING HOURS. AN AREA OF SHWRS/TSTMS OVER WESTERN LAKE ERIE
WILL SLIDE EAST SOUTHEAST AND SHOULD STAY SOUTH OF THE REGION BUT
THIS WILL HAVE TO BE WATCHED CLOSELY. PRECIP IS EXPECTED TO BEGIN
AS ALL RAIN OVER THE REGION THEN WITH COOLING CHANGE TO A MIX OF
RAIN AND SNOW OR SNOW. CIGS/VSBYS WILL LOWER TO MVFR THIS EVENING
THEN IFR BY OVERNIGHT. AS THE LOW CONTINUES TO MOVE TOWARD THE COAST
PCPN WILL TAPER OFF AND CIGS IMPROVE TO MVFR SAT MRNG.

OUTLOOK...
SUNDAY...MVFR IN RAIN SHOWERS.
MONDAY...VFR.
TUESDAY...VFR/MVFR WITH CHC SHWRS.

&&

.MARINE...
LOW PRESSURE OVER INDIANA WILL SLIDE EAST ACROSS OHIO AND
PENNSYLVANIA. A BRISK NORTHEAST FLOW WILL DEVELOP SO SMALL CRAFT
ADVISORIES WILL BE ISSUED FOR THE NY NEARSHORES OF LAKE ERIE AND
NEARSHORES OF LAKE ONTARIO FROM THE NIAGARA RIVER TO HAMLIN BEACH
THROUGH SATURDAY AFTERNOON. AS THE LOW MOVES OFF THE MID ATLANTIC
COAST SATURDAY AFTERNOON WINDS AND WAVES WILL SUBSIDE BELOW SMALL
CRAFT CRITERIA FOR SATURDAY NIGHT.

&&

.EQUIPMENT...
THE BUFFALO WSR-88D IS STILL UNDERGOING CALIBRATION FOLLOWING THE
INSTALLATION OF THE DUAL-POLARIZATION UPGRADE. WHILE SOME RADAR IMAGES
MAY NOW BE PERIODICALLY AVAILABLE...A FULL RETURN TO SERVICE IS
STILL NOT EXPECTED UNTIL VERY LATE THIS AFTERNOON OR EARLY THIS
EVENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 PM EDT SATURDAY FOR
         LOZ042.

&&

SYNOPSIS...LEVAN
NEAR TERM...LEVAN
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...JJR/LEVAN
MARINE...LEVAN
EQUIPMENT...JJR
Hazardous weather outlook, Mar 30, 3:55 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
355 PM EDT FRI MAR 30 2012

NYZ001>006-010>014-019>021-085-312000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
355 PM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

A NARROW BAND OF ACCUMULATING SNOWFALL IS EXPECTED OVERNIGHT.
WHILE SNOW AMOUNTS WILL BE ON THE LIGHT SIDE...ANY SNOW CAN MAKE
ROADS AND WALKWAYS SLICK. SNOW ACCUMULATION WILL BE SPOTTY...WITH
THE BEST CHANCE FOR SNOW EXTENDING FROM THE FINGER LAKES REGION TO
OSWEGO COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-312000-
JEFFERSON-LEWIS-
355 PM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-312000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
355 PM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.